Pennsylvania, 2009Hail and Damaging Wind in Pennsylvania, July 16, 2009
July 16, 2009 · NWS PHI · 3 events in 2 counties and zones
An approaching cold front produced strong to severe thunderstorms in and around the local Philadelphia area during the early evening of the 16th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching cold front produced strong to severe thunderstorms in and around the local Philadelphia area during the early evening of the 16th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 16, 2:29 PM EST, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 16, 2:29 PM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
329 PM EDT THU JUL 16 2009
.SYNOPSIS...
WEAK LOW PRESSURE WILL DRIFT OFF TO THE EAST TONIGHT. ANOTHER AREA
OF LOW PRESSURE IS FORECAST TO DEVELOP AS IT MOVES IN FROM THE
SOUTHWEST FRIDAY. THIS LOW WILL MOVE ACROSS OUR AREA FRIDAY NIGHT
AND HEAD OFF TO THE NORTHEAST SATURDAY. THE COLD FRONT TRAILING
FROM THIS LOW WILL BECOME ALMOST STATIONARY TO OUR SOUTH AND EAST
WELL INTO NEXT WEEK AS HIGH PRESSURE ATTEMPTS TO PUSH IN FROM THE
NORTHWEST.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
TODAYS DAYTIME HEATING IS KICKING OFF A ROUND OF SCATTERED SHOWERS
AND TSTMS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED, BUT AN
ISOLATED STRONG STORM COULD APPROACH SEVERE CRITERIA, ESPECIALLY
IN OUR NORTHERN AREAS. THE ACTIVITY IS EXPECTED TO DIMINISH AFTER
SUNSET AND SHOULD BE OVER BY OR SHORTLY AFTER MIDNIGHT. IT FINALLY
FEELS LIKE SUMMER TODAY WITH HIGHS IN THE 80S TO LOW 90S AND DEW
POINTS IN THE 60S. OVERNIGHT LOWS WILL REMAIN ON THE MILD SIDE,
RANGING FROM THE UPPER 50S IN THE POCONOS TO THE LOWER 70S SOUTHERN
AND URBAN AREAS.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
FRIDAY WILL START OUT DRY, AND FOR MANY SECTIONS WILL REMAIN THAT
WAY FOR MUCH OF THE DAY. AN APPROACHING AND DEVELOPING LOW PRESSURE
SYSTEM WILL BRING SHOWERS AND TSTMS FROM THE AFTERNOON INTO THE
NIGHT. THEYLL BE MOVING IN FROM THE SOUTHWEST, PROBABLY NOT REACHING
OUT NORTHEAST AREAS UNTIL LATE AFTERNOON OR EVENING. MOST OF THE
SHOWER/TSTM ACTIVITY WILL OCCUR EARLY FRIDAY NIGHT AS THE LOW
PRESSURE SYSTEM CROSS OUR AREA. STRONG STORMS AND HEAVY RAIN ARE
POSSIBLE UNTIL AROUND MIDNIGHT. THE ACTIVITY WILL BE DIMINISHING
FROM SOUTHWEST TO NORTHEAST AFTER MIDNIGHT. BY DAYBREAK, MOST OF
THE SHOWERS WILL BE OVER, BUT COULD STILL BE A LINGERING SHOWER IN
THE NORTH SATURDAY MORNING. WITH CAA PUSHING IN SATURDAY, CANT
RULE OUT THE POSSIBILITY FOR ADDITIONAL POP UP SHOWERS OR TSTMS,
SO WILL CARRY CHC AND SLGT CHC POPS INTO THE EVENING HOURS. THAT
ACTIVITY SHOULD END BY MIDNIGHT WITH PARTIAL CLEARING SETTING IN
DURING THE EARLY MORNING HOURS. FRIDAY WILL BE ANOTHER WARM HUMID
DAY WITH HIGHS MAINLY IN THE 80S. LOWS FRIDAY NIGHT WILL ONCE AGAIN
BE MAINLY IN THE 60S. HIGHS ON SATURDAY WILL BE SLIGHTLY LOWER
WITH READINGS IN THE MID 70S TO MID 80S. RELATIVE HUMIDITIES WILL
ALSO BE DOWN A BIT. AS COOLER AIR WILL MOVES IN, LOW TEMPERATURES
SATURDAY NIGHT WILL DROP INTO THE MID 50S TO MID 60S.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
THE MODEL GUIDANCE CONTINUES TO INDICATE A RATHER AMPLIFIED
UPPER-LEVEL TROUGH SETTLING ACROSS THE EASTERN U.S. HOWEVER, THERE
STILL REMAINS SOME UNCERTAINTY ON HOW QUICKLY THIS FEATURE BREAKS
DOWN AS IT LIFTS NORTHEASTWARD DURING NEXT WEEK. THE GFS CONTINUES
TO RETROGRADE THE ATLANTIC HIGH FASTER THAN OTHER MODELS. THIS WOULD
FLATTEN THE TROUGH BY MIDWEEK. THE ECMWF IS SLOWER AND WEAKER WITH
MIGRATING THE HIGH TO THE WEST. THIS WOULD MEAN THAT THE TROUGH
WOULD MAINTAIN ITSELF LONGER, PROBABLY THROUGH MUCH OF NEXT WEEK.
BASICALLY, WE WILL STAY WITH CONTINUITY. THE FRONTAL BOUNDARY IS
FORECAST TO REMAIN JUST OFF TO THE SOUTH AND EAST OF OUR FORECAST
AREA. WE WILL KEEP SLIGHT CHANCE TO CHANCE POPS THROUGH THE PERIOD.
OBVIOUSLY, THE ENTIRE FORECAST PERIOD WILL NOT BE WET. BUT THE
THREAT WILL EXIST FOR SHOWERS OR THUNDERSTORMS WELL INTO THE WEEK.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
WEAK WARM AIR ADVECTION TRIGGERED SOME HIGHER LEVEL CLOUDS TO STREAM
ACROSS MOST OF THE EIGHT TAF SITES THIS AFTERNOON. A WEAK FRONTAL
BOUNDARY WILL SLOWLY MOVE THROUGH THE REGION FROM WEST TO EAST WHICH
MAY PRODUCE A FEW SHOWERS AND SCATTERED THUNDERSTORMS THIS
AFTERNOON. HAVE PLACED CB IN ALL TAF SITES WITH KRDG, KABE, AND KACY
HAVING A BETTER CHANCE OF RECEIVING A VICINITY SHOWER BASED ON
RADAR. THE SEABREEZE FRONT HAS BEEN ABLE TO PROPAGATE FAR ENOUGH
INLAND THAT CURRENT RADAR TRENDS SHOWED AN ISOLATED SHOWER NEAR
KACY. VISIBLE SATELLITE IMAGERY SHOWS A VAST AREA OF STRATOCUMULUS
INITIATING IN CENTRAL PENNSYLVANIA AND SOUTHWESTERN NEW JERSEY. THIS
WILL CONTINUE THROUGH THE EVENING HOURS WITH SOME OF THE CLOUDS
CONSOLIDATING INTO CUMULONIMBUS. THIS SHOULD CONTINUE INTO THE
EVENING BEFORE WE LOSE THE EFFECTS OF THE DAYTIME HEATING.
TAFS WILL REMAIN MOSTLY VFR THROUGH THE OVERNIGHT HOURS WITH A
LIGHTENING SOUTHWEST WIND BECOMING LIGHT AND VARIABLE. EARLY MORNING
HAZE MAY AFFECT KMIV FOR A FEW HOURS BUT EVERYWHERE ELSE SHOULD
REMAIN WITHOUT RESTRICTIONS.
OUTLOOK...
WEAK FRONTAL BOUNDARY WILL PUSH THROUGH THE REGION TONIGHT
AND ULTIMATELY STALL JUST TO OUR SOUTH AND EAST. MULTIPLE WAVES OF
LOW PRESSURE WILL RIDE ALONG THIS FRONT THROUGH THE WEEKEND
ENHANCING THE CHANCE OF SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
WEAK FRONTAL BOUNDARY WILL PUSH THROUGH ON LATE TONIGHT AND
INTO FRIDAY MORNING. THIS BOUNDARY WILL STALL TO THE SOUTH AND EAST
THROUGH A BETTER PART OF THE WEEKEND. LOW PRESSURE SYSTEMS WILL
CONTINUALLY FORM AND MOVE NORTHEAST ALONG THIS FRONT. IN PARTICULAR,
A LOW PRESSURE SYSTEM ON SATURDAY WILL RIDE ALONG THIS BOUNDARY BUT
THE UNKNOWN ASPECT WOULD BE THE POSITION OF THE LOW AS IT
PROGRESSES. IF THE LOW STAYS OFFSHORE THEN THE WINDS WILL SWING FROM
A PREDOMINANTLY SOUTHERLY DIRECTION TO A WEST AND THEN A NORTHWEST
DIRECTION. IF THE LOW STAYS OVER LAND THEN THE SHIFT BECOMES
NORTHEASTERLY. RIGHT NOW THE THINKING IS THAT THE LOW WILL REMAIN
OFFSHORE ENOUGH TO SEE THE WESTERLY FLOW.
WAVES ARE EXPECTED TO CLIMB TO 5 FEET WELL OFFSHORE. HOWEVER, THEY
SHOULD REMAIN BELOW SMALL CRAFT OVER THE WATERS FOR THE WEEKEND AND
EARLY NEXT WEEK AS WINDS REMAIN BETWEEN 10 TO 15 KNOTS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...RPW
NEAR TERM...RPW
SHORT TERM...RPW
LONG TERM...RPW
AVIATION...HEAVENER/STAUBER
MARINE...HEAVENER/STAUBER
Hazardous weather outlook, Jul 16, 3:20 AM EST, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
420 AM EDT THU JUL 16 2009
NJZ001-007>010-012-013-015-PAZ054-055-060>062-067>069-170830-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-
BUCKS-
420 AM EDT THU JUL 16 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE ANTICIPATED TO DEVELOP TODAY,
ESPECIALLY THIS AFTERNOON AND EARLY EVENING. SOME OF THE STORMS
COULD BECOME LOCALLY STRONG TO SEVERE WITH GUSTY WINDS AND HAIL.
IN ADDITION, FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
DOWNPOURS WILL BE POSSIBLE WITH THE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001>004-MDZ008-012-015-019-020-NJZ014-016>027-PAZ070-071-170830-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
420 AM EDT THU JUL 16 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-170830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
420 AM EDT THU JUL 16 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 16, 2:15 PM EST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 PM EDT THU JUL 16 2009
DEZ001-NJZ016-017-162015-
GLOUCESTER NJ-NEW CASTLE DE-SALEM NJ-
315 PM EDT THU JUL 16 2009
...A STRONG THUNDERSTORM WILL AFFECT GLOUCESTER...NEW CASTLE AND
SALEM COUNTIES...
AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTH OF WILMINGTON...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR SALEM AROUND 320 PM...WOODSTOWN...
ALLOWAY...SWEDESBORO AROUND 335 PM...MULLICA HILL AROUND 345 PM...
ELMER...OLIVET AND GLASSBORO AROUND 400 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
SZATKOWSKI
Special weather statement, Jul 16, 4:01 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
501 PM EDT THU JUL 16 2009
DEZ001-NJZ016-017-162230-
GLOUCESTER NJ-NEW CASTLE DE-SALEM NJ-
501 PM EDT THU JUL 16 2009
...A STRONG THUNDERSTORM WILL AFFECT GLOUCESTER...NEW CASTLE AND
SALEM COUNTIES...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF WILMINGTON...MOVING
SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR WILMINGTON...
EDGEMOOR AROUND 515 PM...PENNS GROVE...CARNEYS POINT AROUND 530 PM...
BECKETT...SWEDESBORO AROUND 545 PM...WOODSTOWN AND MULLICA HILL
AROUND 600 PM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
SZATKOWSKI
Special weather statement, Jul 16, 4:36 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
536 PM EDT THU JUL 16 2009
PAZ060-067-068-162230-
BERKS PA-CHESTER PA-MONTGOMERY PA-
536 PM EDT THU JUL 16 2009
...A STRONG THUNDERSTORM WILL AFFECT BERKS...CHESTER AND MONTGOMERY
COUNTIES...
AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTH OF READING...MOVING EAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR GLENMOORE AROUND 545 PM...CHESTER
SPRINGS...LIONVILLE AROUND 600 PM...MALVERN...PHOENIXVILLE AROUND 615
PM...CHESTERBROOK AND VALLEY FORGE AROUND 630 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
SZATKOWSKI
Special weather statement, Jul 16, 5:37 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
637 PM EDT THU JUL 16 2009
NJZ017>019-027-PAZ067>071-170000-
BUCKS PA-CAMDEN NJ-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SOUTHEASTERN BURLINGTON NJ-
637 PM EDT THU JUL 16 2009
...SEVERAL STRONG THUNDERSTORMS WILL AFFECT BUCKS...BURLINGTON...
CAMDEN...CHESTER...DELAWARE...GLOUCESTER...MONTGOMERY AND
PHILADELPHIA COUNTIES...
AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF PHILADELPHIA...MOVING EAST
AT 20 MPH. THE THUNDERSTORM WILL BE NEAR WYNDMOOR...WYNCOTE AROUND
645 PM...HOLMESBURG...ROCKLEDGE AROUND 700 PM...DELANCO...RIVERSIDE
AROUND 715 PM...WILLINGBORO...EDGEWATER PARK AROUND 730 PM...MOUNT
HOLLY AND JACKSONVILLE AROUND 745 PM.
OTHER STRONG THUNDERSTORMS IN NORTHEASTERN CHESTER COUNTY ARE ALSO
MOVING EAST AT AROUND 20 MILES AN HOUR.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
SZATKOWSKI
Thunderstorm Wind, Philadelphia
- When
- July 16, 5:55 PM EST to 6:00 PM EST
- Where
- Philadelphia County, 1.49 mi S of Chestnut Hill to 1.59 mi NNE of Bridesburg
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.049, -75.195
A severe thunderstorm knocked down several trees within Philadelphia from the West Mount Airy section east to the Wissinoming section. A Skywarn Spotter in Juniata Park estimated wind gusts of between 60 and 65 mph.
Hail, Philadelphia
- When
- July 16, 6:00 PM EST
- Where
- Philadelphia County, 1.17 mi S of Crescentville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.013, -75.097
Dime to quarter size hail was reported by a Skywarn Spotter in Juniata Park.
Hail, Bucks
- When
- July 16, 6:08 PM EST to 6:15 PM EST
- Where
- Bucks County, 1.86 mi SE of Morrisville to 0.64 mi NE of Tullytown
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.203, -74.773
A severe thunderstorm dropped penny size hail in Levittown and quarter size hail in Morrisville Village. The thunderstorm also produced wind gusts of about 40 mph in Levittown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Arkansas, July 16, 20091 injured · $395,000 · 1.75 in hail · 38 events
- Tornado and Hail in Vermont, July 16, 2009$314,000 · EF0 · 17 events
- Hail and Damaging Winds in Illinois, July 16, 2009$500,000 · 52 kt wind · 5 events
- Hail and Damaging Winds in Oklahoma, July 16 to 17, 2009$56,000 · 3 in hail · 40 events
- Flash Flooding and Hail in Mississippi, July 16 to 17, 20092 injured · $36,000 · 1 in hail · 21 events
- Flash Flood and Damaging Winds in Louisiana, July 16, 2009$50,000 · 53 kt wind · 20 events
- Hail and Damaging Wind in Nebraska, July 16, 2009$73,000 · 1.75 in hail · 8 events
- Damaging Winds and Lightning Strikes in North Carolina, July 16, 2009$76,000 · 50 kt wind · 7 events
- Flash Flooding in Tennessee, July 16 to 17, 2009$80,000 · 4 events
- Hail and Damaging Winds in Arkansas, July 16, 2009$63,000 · 53 kt wind · 5 events
- Flash Flood and Hail in New York, July 16, 20092.5 in hail · 43 events
- Flash Flooding and Damaging Wind in Illinois, July 16 to 17, 2009$65,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 186157, 186156, 186164.